Alert archive / Wisconsin / Small Craft Advisories in 2022
Small Craft Advisory 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 21, 2022, 3:12 AM CST. It took effect at Jan 21, 2022, 4:00 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2022, 3:12 AM CST (09:12 UTC)
- In effect from
- Jan 21, 2022, 4:00 PM CST
- Expired
- Jan 22, 2022, 6:00 PM CST
- In force
- 26 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 9:00 PM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Jan 20, 9:00 PM CST, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
900 PM CST Thu Jan 20 2022
.UPDATE...
(Issued 900 PM CST Thu Jan 20 2022)
A 1040 mb sfc ridge from wrn WI to nrn MO will shift sewd across
srn WI and nrn IL tnt into Fri AM. Below zero temps expected with
the exception from MKE to ENW. Temps could drop to 10 below zero
nw of Madison. Swly winds and warm advection will then begin by
late Fri AM as the high moves away and low pressure tracks across
srn Canada. Sunshine expected with the warm advection and temps
expected to warm into the teens and lower 20s.
Gehring
&&
.SHORT TERM...
(Issued 235 PM CST Thu Jan 20 2022)
Tonight and Friday:
Clear skies will continue tonight into Friday, as high pressure
moves through the region. Temperatures will likely fall pretty
quickly this evening as winds become light and variable. Overnight
lows will be in the single digits below zero for most of the area,
though some locations near the lake may remain just above. Despite
the cold temperatures, the lack of wind will mitigate any wind
chill concerns, so no Advisory will be needed for tonight.
Winds turn southerly on Friday, with temperatures reaching the mid
to upper teens. Clouds will increase Friday afternoon as the next
clipper approaches.
Boxell
&&
.LONG TERM...
(Issued 235 PM CST Thu Jan 20 2022)
Friday night through Thursday:
The first of three systems of interest will sweep across the area
Friday night, with a band of light snow moving through the
region. Amounts currently look to be around a half inch for most
locations, though limited moisture over far southeastern Wisconsin
may keep amounts closer to a trace.
Lingering flurries should end Saturday morning, before another
wave arrives Saturday night. This system is a bit stronger than
the one from Friday night, and will likely bring with it a band of
slightly heavier snowfall. There's still some uncertainty with the
exact track of the surface low and the heavier snow band, but at
this point it looks most likely to affect the southwestern half
of the forecast area. The bulk of the snow with this system will
fall late Saturday night, though some may linger into the morning
hours on Sunday.
After reaching the 20s on Saturday, temperatures look to fall back
into the teens for Sunday, as high pressure quickly moves through.
By late Sunday night, the third system is expected to be diving
southeast across the Dakotas. While guidance is in good agreement
with most of the area seeing at least some snow with this third
system, there is a lot of uncertainty with the system's overall
structure, as well as strength and placement of the highest area
of QPF/snowfall. There are some timing differences as well, with
the EC solutions generally about 12 hours faster than the
GFS/GEFS.
Also of note, the elongated, more southerly area of low pressure
depicted in many of the GFS solutions would likely result in a
period of northeast winds, and thus lake effect snow potential,
continuing into Tuesday. The more compact, northerly EC solutions
favor a northwesterly, offshore flow.
Cold high pressure is expected to build into the region behind the
Monday/Monday night system, with generally quiet conditions mid to
lake week.
Boxell
&&
.AVIATION...
(Issued 900 PM CST Thu Jan 20 2022)
VFR conditions tnt into Thu evening.
Gehring
&&
.MARINE...
(Issued 235 PM CST Thu Jan 20 2022)
High pressure moving through the Great Lakes will keep winds
relatively light tonight and Friday morning. Winds pick up
Friday afternoon and especially Friday night, with southwest
gales expected over most of the open waters Friday night and
Saturday morning. Gales will initially develop across the north
half early Friday evening, and quickly expand to the south Friday
night. A Gale Watch is in effect for all of the open waters for
this time period. For the nearshore waters, gales will likely
remain over the open waters, but a Small Craft Advisory will
likely be needed.
Winds turn northwesterly Saturday and Sunday as another clipper
moves through the region. A third system will approach Sunday
night and Monday, with a brief period of southerly flow possible
ahead of the surface low, followed by northerly winds behind.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...6 PM Friday to noon
Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jan 20, 2:44 PM CST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 244 PM CST Thu Jan 20 2022 WIZ046-047-051-052-056>060-062>072-212045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 244 PM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Wind chills in the single digits to teens below zero are likely across the area tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Thursday A series of quick moving weather systems may bring rounds of light snow to the area from Friday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-212045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 244 PM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Winds and waves will likely reach Small Craft Advisory levels Friday night into Saturday, along with some freezing spray. A few gale force gusts are possible late Friday night. Winds and waves may reach Small Craft Advisory levels again Tuesday into Tuesday night, along with some freezing spray. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 244 PM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Gale Watch is in effect for Friday evening through Saturday morning for the open waters. Southwest gales to 40 knots are expected to develop over the northern half of the lake Friday evening, and quickly expand south Friday night. Freezing spray is possible at times Friday into Sunday, and again Monday into the rest of next week. Gusty winds and building waves are possible Tuesday into Tuesday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:12 AM CST | Gale Warning | MKX | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.